Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 682, NWS Norman, OK

July 14, 2017Kay County, Noble County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 14, 2017, 4:51 PM CDT for Kay County, Noble County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2017, 4:51 PM CDT (21:51 UTC)
Expired
Jul 14, 2017, 5:30 PM CDT
In force
39 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kay County, OK, Noble County, OK

The radar

The Vance AFB radar (KVNX), 101 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
625 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

274 
WUUS54 KOUN 142151
SVROUN
OKC071-103-142230-
/O.NEW.KOUN.SV.W.0682.170714T2151Z-170714T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
451 PM CDT FRI JUL 14 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  South central Kay County in northern Oklahoma...
  Northeastern Noble County in northern Oklahoma...

* Until 530 PM CDT

* At 451 PM CDT, a severe thunderstorm was located near Marland,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Red Rock, Marland and Sooner Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3660 9704 3659 9706 3659 9697 3660 9691
      3658 9689 3655 9690 3655 9693 3653 9696
      3653 9699 3651 9701 3651 9703 3635 9703
      3638 9725 3660 9723 3662 9705
TIME...MOT...LOC 2151Z 268DEG 19KT 3651 9712 

HAIL...1.00IN
WIND...60MPH
 
$$

MAHALE
3 follow-up statements
769 
WWUS54 KOUN 142202
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
502 PM CDT FRI JUL 14 2017

OKC071-103-142230-
/O.CON.KOUN.SV.W.0682.000000T0000Z-170714T2230Z/
Kay OK-Noble OK-
502 PM CDT FRI JUL 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTH CENTRAL KAY AND NORTHEASTERN NOBLE COUNTIES...

At 502 PM CDT, a severe thunderstorm was located 5 miles north of
Sooner Lake, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Red Rock, Marland and Sooner Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3660 9704 3659 9706 3659 9697 3660 9691
      3658 9689 3655 9690 3655 9693 3653 9696
      3653 9699 3651 9701 3651 9703 3635 9703
      3639 9719 3661 9716 3662 9705
TIME...MOT...LOC 2202Z 268DEG 19KT 3651 9704 

HAIL...1.00IN
WIND...60MPH
 
$$

MAHALE
654 
WWUS54 KOUN 142211
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
511 PM CDT FRI JUL 14 2017

OKC071-142221-
/O.CAN.KOUN.SV.W.0682.000000T0000Z-170714T2230Z/
Kay OK-
511 PM CDT FRI JUL 14 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KAY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3658 9689 3655 9690 3655 9693 3653 9696
      3653 9699 3651 9701 3651 9703 3637 9703
      3642 9716 3659 9714 3659 9706 3658 9700
      3660 9691
TIME...MOT...LOC 2211Z 265DEG 19KT 3652 9701 

$$

OKC103-142230-
/O.CON.KOUN.SV.W.0682.000000T0000Z-170714T2230Z/
Noble OK-
511 PM CDT FRI JUL 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN NOBLE COUNTY...

At 511 PM CDT, a severe thunderstorm was located 6 miles north of
Sooner Lake, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Sooner Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3658 9689 3655 9690 3655 9693 3653 9696
      3653 9699 3651 9701 3651 9703 3637 9703
      3642 9716 3659 9714 3659 9706 3658 9700
      3660 9691
TIME...MOT...LOC 2211Z 265DEG 19KT 3652 9701 

HAIL...1.00IN
WIND...60MPH
 
$$

MAHALE
255 
WWUS54 KOUN 142226
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
526 PM CDT FRI JUL 14 2017

OKC103-142236-
/O.EXP.KOUN.SV.W.0682.000000T0000Z-170714T2230Z/
Noble OK-
526 PM CDT FRI JUL 14 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NOBLE COUNTY WILL
EXPIRE AT 530 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

LAT...LON 3658 9689 3655 9690 3655 9693 3653 9696
      3653 9699 3651 9701 3651 9703 3637 9703
      3642 9716 3659 9714 3659 9706 3658 9700
      3660 9691
TIME...MOT...LOC 2226Z 268DEG 19KT 3652 9693 

$$

MAHALE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:02 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 14, 3:02 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Norman OK
302 PM CDT Fri Jul 14 2017

.DISCUSSION...
Convection has already developed along a weak surface boundary
located approximately from Enid to Arnett in northwest Oklahoma.
Additional isolated showers/storms were occurring over southern
Oklahoma and western north Texas in a mildly unstable and very
weakly-sheared environment. Most of this convection should
diminish around sunset.

Leftover weak boundaries should raise the chances of
showers/storms tomorrow (Saturday) mainly from northwest to
southeast Oklahoma. Again, higher chances of rain will be mainly
in the afternoon.

As the upper-level ridge builds back into the southern Plains
early next week, rain chances will generally shut off, and
temperatures will rise back above the seasonal averages.

CmS
&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  92  72  91 /  20  30  30  30
Hobart OK         73  96  73  94 /  10  20  30  30
Wichita Falls TX  74  97  73  93 /  20  20  30  30
Gage OK           70  94  69  90 /  30  30  40  30
Ponca City OK     72  92  71  92 /  30  20  10  10
Durant OK         74  93  73  91 /  20  30  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

10/23
Hazardous weather outlook, Jul 14, 11:56 AM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1156 AM CDT Fri Jul 14 2017

OKZ004>048-050>052-TXZ083>090-151700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1156 AM CDT Fri Jul 14 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Isolated to widely scattered thunderstorms will be possible
across portions of northern and central Oklahoma, primarily this
afternoon through mid-evening. No organized severe weather is
expected. However, gusty winds and locally heavy rainfall are
potential hazards with the strongest storms.

.Heat...
Heat index values between 95 and 105 are expected this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Isolated to scattered thunderstorms are expected across portions
of the area through this weekend. The highest chances will be on
Saturday. Severe weather is not expected but the strongest storms
may produce gusty winds and locally heavy rainfall.

.Heat...
Afternoon heat index values of 95 to 105 are expected Saturday
afternoon.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Special weather statement, Jul 14, 4:01 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
401 PM CDT FRI JUL 14 2017

OKZ010-011-142130-
Major OK-Woodward OK-
401 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Major and
southeastern Woodward Counties Until 430 PM CDT...

AT 358 PM CDT, a strong thunderstorm was located 7 miles south of
Quinlan, moving east at 15 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

Locations impacted include...
Bouse Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3631 9916 3642 9915 3647 9885 3624 9885
TIME...MOT...LOC 2058Z 268DEG 11KT 3636 9908

MAHALE
Special weather statement, Jul 14, 4:11 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
411 PM CDT FRI JUL 14 2017

OKZ008-013-142145-
Kay OK-Noble OK-
411 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kay and northwestern
Noble Counties Until 445 PM CDT...

AT 408 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from near Tonkawa to 6 miles
west of Marland to 8 miles west of Red Rock, moving east at 20 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...

Locations impacted include...
Tonkawa, Red Rock, Marland and Ceres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3681 9718 3655 9705 3637 9717 3640 9742
      3654 9735 3673 9744
TIME...MOT...LOC 2108Z 267DEG 17KT 3669 9735 3654 9728 3644 9733

MAHALE
Special weather statement, Jul 14, 4:16 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
416 PM CDT FRI JUL 14 2017

OKZ007-008-142145-
Kay OK-Grant OK-
416 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR west central Kay and east central
Grant Counties Until 445 PM CDT...

AT 412 PM CDT, a strong thunderstorm was located near Lamont, moving
northeast at 20 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

Locations impacted include...
Blackwell, Lamont, Deer Creek and Nardin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3667 9758 3676 9764 3692 9741 3675 9727
TIME...MOT...LOC 2112Z 238DEG 17KT 3674 9754

MAHALE
Special weather statement, Jul 14, 4:30 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
430 PM CDT FRI JUL 14 2017

OKZ010-142200-
Woodward OK-
430 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Woodward County
Until 500 PM CDT...

AT 426 PM CDT, a strong thunderstorm was located near Mutual, moving
east at 10 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

Locations impacted include...
Mutual.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3617 9896 3618 9925 3636 9927 3642 9896
TIME...MOT...LOC 2126Z 264DEG 8KT 3629 9916

MAHALE
Special weather statement, Jul 14, 4:39 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
439 PM CDT FRI JUL 14 2017

OKZ007-008-142215-
Kay OK-Grant OK-
439 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR west central Kay and northeastern
Grant Counties Until 515 PM CDT...

AT 436 PM CDT, strong thunderstorms were along a line extending from
3 miles east of Renfrow to near Deer Creek to near Lamont, moving
east at 10 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Deer Creek and Nardin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3698 9750 3684 9737 3674 9738 3669 9761
      3682 9761 3690 9769
TIME...MOT...LOC 2136Z 256DEG 10KT 3691 9760 3681 9752 3673 9755

MAHALE
Special weather statement, Jul 14, 4:45 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
445 PM CDT FRI JUL 14 2017

OKZ008-013-142230-
Kay OK-Noble OK-
445 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR south central Kay and
northeastern Noble Counties Until 530 PM CDT...

AT 440 PM CDT, a strong thunderstorm was located near Marland, moving
east at 20 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

Locations impacted include...
Red Rock, Marland, Sooner Lake and southwestern Kaw Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3672 9692 3668 9693 3668 9697 3667 9706
      3660 9704 3659 9706 3658 9700 3660 9691
      3656 9689 3653 9696 3653 9699 3651 9701
      3651 9703 3644 9703 3641 9725 3661 9731
TIME...MOT...LOC 2140Z 257DEG 16KT 3654 9719

MAHALE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 2:08 PM CDTSpecial Weather StatementOUNGarfield37 min
Jul 14, 2:13 PM CDTSpecial Weather StatementOUNMajor32 min
Jul 14, 2:16 PM CDTSpecial Weather StatementOUNGarfield29 min
Jul 14, 2:56 PM CDTSpecial Weather StatementOUNMajor34 min
Jul 14, 3:00 PM CDTSpecial Weather StatementOUNMajor30 min
Jul 14, 3:07 PM CDTSpecial Weather StatementOUNEllis23 min
Jul 14, 3:10 PM CDTSpecial Weather StatementOUNGrant35 min
Jul 14, 3:30 PM CDTSpecial Weather StatementOUNGarfield30 min
Jul 14, 3:46 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble44 min
Jul 14, 3:55 PM CDTSpecial Weather StatementOUNWoodward35 min
Jul 14, 4:01 PM CDTSpecial Weather StatementOUNWoodward29 min
Jul 14, 4:11 PM CDTSpecial Weather StatementOUNNoble34 min
Jul 14, 4:16 PM CDTSpecial Weather StatementOUNKay29 min
Jul 14, 4:22 PM CDTSevere Thunderstorm WarningOUNKay, Noble23 min
Jul 14, 4:30 PM CDTSpecial Weather StatementOUNWoodward30 min
Jul 14, 4:39 PM CDTSpecial Weather StatementOUNGrant36 min
Jul 14, 4:45 PM CDTSpecial Weather StatementOUNNoble45 min
Jul 14, 4:59 PM CDTSpecial Weather StatementOUNWoodward31 min
Jul 14, 5:27 PM CDTSpecial Weather StatementOUNKay33 min
Jul 14, 5:39 PM CDTSpecial Weather StatementOUNLogan36 min
Jul 14, 6:12 PM CDTSpecial Weather StatementOUNLogan33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.